MAUDE Adverse Event Report: ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL
Model Number PIN SET, UNIVERS II/ ECLIPSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an anatomical shoulder reconstruction surgery the pin broke off due to leverage.All fragments were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted the tip of a pin had broken off.Refer to attachments.Based on the information provided which may include pictures, the event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
PIN SET, UNIVERS II/ ECLIPSE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22925390
Report Number1220246-2025-03686
Device Sequence Number9144460
Product Code MDM
UDI-Device Identifier00888867137493
UDI-Public(01)00888867137493(11)240822(17)290731(10)15306389
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPIN SET, UNIVERS II/ ECLIPSE
Device Catalogue NumberAR-9207S
Device Lot Number15306389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown